Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Obstetrics

Question: Please HELP Insulin and Pregnancy


 subik - Fri Nov 13, 2009 11:35 pm

I hope i can get a clear answer as i am very very nervous right now. I am 33 weeks +5 days pregnant and was diagnosed about 35 days ago with gestational diabetes and i was placed on a strict diet and monitored my blood sugar level at least 8 times a day. My results have been great except in the mornings where recently the blood sugar level has been between 90-95 level. So my questions is my doctor wants me to take insulin shots every night at 10pm, exactly 4 units of insulin with a .03 ml syringe. Is this safe for me to take i am very worried that my level is not very high at 90-95 so should i take the insulin?

Suzi
 Debbie Miller, RN - Fri Nov 27, 2009 3:49 pm

User avatar Hello,
Your doctor is the best person to consult about this but insulin will not hurt your baby and if it is needed, may help your baby by regulating your blood sugar. However, many women are controlled without taking insulin so if you want a second opinion you could seek that. Because of the lack of compliance with shots, oral medications which lower blood sugar are often effectively used instead. If your gestational diabetes can be managed with diet, exercise and oral medication you might be able to avoid the insulin but you need to get this advice from a doctor who knows your particular case and you should not alter the treatment without the advice of a physician.

I hope you are meeting with a diabetic educator as well. It is very important to maintain a good, stable blood sugar, primarily through food choices.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us